Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

May 17, 2016Indian River County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at May 17, 2016, 4:01 PM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 4:01 PM EDT (20:01 UTC)
Expired
May 17, 2016, 5:00 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL

Counties Indian River County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1551 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS82 KMLB 172001
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT TUE MAY 17 2016
 
FLZ054-058-059-064-172100-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
401 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...CENTRAL MARTIN...
EASTERN OKEECHOBEE AND SOUTHERN INDIAN RIVER COUNTIES UNTIL 500 PM
EDT...

AT 359 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
CENTRAL ST. LUCIE COUNTY MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND VERO BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2709 8066 2716 8071 2721 8079 2720 8083
      2714 8087 2717 8089 2771 8087 2771 8034
      2710 8010
TIME...MOT...LOC 1959Z 201DEG 22KT 2726 8060 

$$

ULRICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 17, 3:26 PM EDT, 35 minutes earlier.

Area forecast discussion, May 17, 3:26 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
326 PM EDT TUE MAY 17 2016

.DISCUSSION...

...Widespread Showers and Strong Storms into Evening With Torrential
Rainfall And Possible Isolated Tornadoes Along the East Coast...

Current-Tonight...The ECSB has made things interesting this
afternoon along the east coast with strong storms containing gusty
winds, very heavy rainfall, frequent to excessive lightning, and a
few rotating storms. 15Z KXMR sounding shows continued moistening
with a PWAT of 1.88 inches. 500mb temperatures remain near -10C.
Rather warm/humid conditions presently with temperatures well into
the 80s and sultry dewpoints in the 70s. Impressive MCS in
GOMEX...once near stationary...now showing slight eastward movement.
Showers and storms associated with this complex will approach and
eventually move onshore the west central coast late this
afternoon/early evening...then continue to track eastward across the
ECFL peninsula. Local model runs of the HRRR/WRF have pushed back
greater coverage/intensity of cells until late afternoon through mid
evening. It still appears there could be a couple of rounds for most
areas through this time.

Favorable signs for widespread precipitation later today include
PWAT's increasing to excess of 2 inches areawide, an ECSB moving
slowly inland from the east coast, aid from periodic mid-level
impulses traversing the area, and forecasted enhanced diffluence
aloft. A few storms will be strong to severe with main threats of
heavy rainfall, gusty winds up to around 50 mph, frequent lightning,
small hail, and possible isolated tornadoes. Flooding from slow-
moving or training cells with very localized heavy rainfall
possible. Storm motion will be towards the northeast at 15-20 mph
which will take many showers/storms over the intracoastal/near shore
Atlantic waters posing a marine concern.

Heaviest activity will diminish from mid to late evening from the
northwest to the southeast across ECFL. However, atmospheric
conditions remain such, with boundaries and deep moisture lingering,
that a small threat for showers/storms will remain possible almost
anywhere overnight. Conditions tonight remain mild/humid and min
temperatures will range from the U60s to L70s. S/SW winds will fall
to light this evening/overnight.

Wed-Wed night...Deep moisture remains entrenched across the region,
though some drying is forecast to move into the I-4 corridor
overnight Wed. It appears there could be a lull in the activity in
the morning...perhaps some isolated showers around with convection
increasing in coverage/intensity once again through the afternoon
and early evening. The ECSB will be a player over the eastern
peninsula as westerly storm motion carries cells back toward the
east coast late day/evening. Will carry likely pops (70pct) with
greatest chances obviously later in the day once again. Subtle
impulses embedded in the zonal flow aloft will be key, though it
looks like mid-level vorticity maxima will be weaker than on Tue.
Locally heavy rain, lightning and gusty winds will be the main storm
hazards. Considerable cloudiness is expected with high temps in the
mid to upper 80s, though if enough cloud cover hangs on and/or
earlier initiation of activity...these numbers could be too high.
Lows continued mild in the U60s/L70s.

Thu-Thu night...The GFS continues to initialize a little drier on
this day as PWAT values drop to more seasonal values. Still a SCHC
mention in the morning, but it will mainly be an afternoon/evening
show for convection as the ECSB develops and pushes inland. Storm
motion will be weaker but still favoring pushing cells eastward late
in the day. Zonal flow aloft continues, but no significant mid-level
impulses are currently forecast. Will advertise CHC POPS (40-50pct).
Highs a bit higher in the U80s to L90s. Lows still in the U60s to
L70s.

...Previous extended forecast discussion...

Friday...Low level flow is forecast to veer to the southeast with
increasing moisture again ahead of a shortwave trough that will move
north of the area Saturday. Expect a higher coverage of storms with
the inland moving east coast sea breeze across the interior in the
50-60 pct range. Coastal pops 30-40 pct Treasure Coast to 40-50 pct
nrn Brevard and Volusia counties.

Sat-Sun...500 mb shortwave trough will move from the TN valley
toward the Mid-Atlantic on Sunday. Increasing prefrontal moisture
and southerly flow Saturday will support shower/thunderstorm chances
in the 50-60 pct range mainly in the late morning through the
afternoon. The front will move into N FL Sunday afternoon with some
mid level drying beginning to move down across the northern FL
peninsula late in the day. Scattered showers and storms are forecast
Sunday with lower coverage as pops drop to 40-50 pct range. Highs
both days mainly in the upper 80s.

Mon-Tue...Closed low near the Mid-Atlantic will move slowly NE early
next week. A drier airmass is expected in the wake of a front that
will have moved through by late Sunday night. Rain chances will
lower to 20 pct range across the north Monday and 20 pct areawide on
Tue. Highs will be near climo in the mid 80s coast to upper 80s for
the interior early next week.

&&

.AVIATION...While activity has gotten off to a slower start than
forecast, all elements remain in place for widespread convection
later today/this evening. Expect widespread MVFR/IFR cigs/vsbys
especially associated with moderate to heavy convection. Mainly
SERLY winds will gradually veer to S/SW and become light later this
evening and overnight. TAF sites may very well see a couple of
rounds of convection anytime from this afternoon through this
evening. Southwesterly storm motion will pile up storms across the
eastern peninsula late today/tonight. A SCHC threat for convection
continues overnight with enough elements/parameters in place but
things should settle down late this evening. Expect some thinning of
clouds overnight but with abundant LLVL moisture around there could
be some patchy ground fog/low stratus near sunrise Wed morning.

Another round of shra/tsra...mainly Wed afternoon as deep moisture
continues over the area and the ECSB will be active. SWRLY flow in
the morning becoming ESE/SE with development/inland movement of the
sea breeze.

&&

.MARINE...Aftn-Tonight...SE/S winds will become SSW/SW tonight.
Moisture will continue to deepen over the area with increasing
shower/storm chances through the period. Storm motion will be
southwesterly with offshore moving convection especially in the
afternoon and evening. A few storms could be strong with locally
higher winds/seas. Isolated waterspouts are a possibility. Seas 2-3
feet near shore and up to 3-4 ft over the open Atlc. Dominant pds
btwn 4-6sec.

...Previous extended marine forecast discussion...

Wed-Thu...Offshore flow Wed/Thu mornings will become onshore each
afternoon. Numerous storms Wed will become scattered for Thu with
seas 2-3 ft.

Thu night-Sun...E/SE flow Thu night into Fri will veer to southerly
by Saturday and strengthen some late in the week. Seas should build
to 2-4 ft near shore and 3-5 ft well offshore. Scattered
thunderstorms are expected.

&&

.FIRE WEATHER...Greatest threat these next few days will likely be
scattered to numerous lightning storms with frequent lightning in
some storms which could aid in fresh fire starts. Dispersion indices
will be poor to fair.

&&

.CLIMATE...Three of four record warm lows remain in tact as of early
this afternoon, but that could change before midnight as expected
showers and storms roll through:

Record Warm Lows:

DAB 17-May 75 (1980)...76 this morning.
MCO 17-May 74 (1995)...73 this morning.
MLB 17-May 75 (1980)...77 this morning.
VRB 17-May 75 (2015)...77 this morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  70  88 /  60  70  40  40
MCO  70  88  71  91 /  60  70  30  50
MLB  71  87  71  86 /  60  70  40  50
VRB  71  87  70  87 /  70  70  40  40
LEE  71  87  72  90 /  60  70  30  50
SFB  71  87  71  91 /  60  70  30  50
ORL  70  87  72  90 /  60  70  30  50
FPR  71  87  69  87 /  70  70  40  40

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

Forecast Grids/Discussion...Sedlock
Radar/Aviation/Impact Weather...Cristaldi
Also Radar...Kelly/Ulrich
Public Service...Glitto
Hazardous weather outlook, May 17, 9:25 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EDT TUE MAY 17 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-180000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
925 AM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL FLORIDA THIS AFTERNOON AND MOVE NORTHEAST AT AROUND 20 MPH
THROUGH THE EVENING. ANY STORMS THAT DEVELOP COULD PRODUCE STRONG
WIND GUSTS UP TO 50 MPH AS WELL AS FREQUENT CLOUD-TO-GROUND
LIGHTNING, AND TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60
TO 90 MINUTE PERIOD, WHICH COULD CAUSE RAPID ONSET URBAN FLOODING OF
POOR DRAINAGE AREAS. SMALL HAIL WILL ALSO BE POSSIBLE.

THE GREATEST THREAT FOR STRONG STORMS WILL NE NEAR THE FLORIDA EAST
FLORIDA COAST FROM LATE AFTERNOON THROUGH EARLY EVENING. IF YOU SEE
THREATENING SKIES, OR HEAR THUNDER, HEAD INDOORS TO SAFETY.

.MARINE THUNDERSTORM GUST IMPACT...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP
ACROSS CENTRAL FLORIDA TODAY AND MOVE EAST-NORTHEAST THROUGH THE
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY
OF PRODUCING WIND GUSTS OVER 34 KNOTS AS WELL AS FREQUENT
LIGHTNING, ESPECIALLY AS THE STORMS MOVE OFF SHORE.

.WATERSPOUT IMPACT...
IN ADDITION TO STRONG MARINE THUNDERSTORMS, AN INCREASINGLY MOISTURE
LADEN AIR MASS COULD LEAD TO THE FORMATION OF ISOLATED WATERSPOUTS
OVER THE ATLANTIC WATERS TODAY, ESPECIALLY ALONG CLOUD BOUNDARIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
DEEP MOISTURE WILL REMAIN OVER THE FLORIDA PENINSULA THROUGH THE
WEEKEND AS A FRONTAL TROUGH PUSHES INTO THE DEEP SOUTH, THEN STALLS
AND GRADUALLY DISSIPATES. THIS WILL ALLOW SCATTERED TO NUMEROUS
SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS CENTRAL FLORIDA,
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/CRISTALDI

In the hours before

Special weather statement, May 17, 3:11 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT TUE MAY 17 2016

FLZ059-064-172015-
MARTIN-ST. LUCIE-
311 PM EDT TUE MAY 17 2016

...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS
AND GUSTY WINDS WILL AFFECT MARTIN AND ST. LUCIE COUNTIES...

AT 309 PM EDT...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING
FUNNEL CLOUDS WERE MOVING SLOWLY TOWARD THE NORTHEAST OVER ST. LUCIE
AND MARTIN COUNTIES. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER THE
NEXT HOUR.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND INDIANTOWN.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2698 8008 2697 8061 2712 8067 2755 8068
      2755 8031
TIME...MOT...LOC 1909Z 227DEG 12KT 2740 8048

ULRICH
Local storm report, May 17, 3:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     LAKEWOOD PARK           27.54N 80.40W
05/17/2016                   ST. LUCIE          FL   LAW ENFORCEMENT

            *** 1 INJ *** DAMAGE TO HOMES IN 6500 BLOCK OF LEE BLVD,
            8100-8300 BLOCKS OF FORT PIERCE BLVD, 4-5 TRAILERS
            DAMAGED IN ROAD RUNNER TRAILER PARK WITH ONE INJURY,
            POWER LINES ON SEMI IN FRONT OF THE ROAD RUNNER TRAILER
            PARK. POSSIBLE TORNADO.

&&

PG
Special weather statement, May 17, 3:51 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT TUE MAY 17 2016

FLZ053-058-172045-
OSCEOLA FL-OKEECHOBEE FL-
351 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 445 PM EDT...

AT 350 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
KISSIMMEE PRARIE PRESERVE...MOVING NORTH AT 15 MPH. ADDITIONAL
STRONG THUNDERSTORMS WERE MOVING TOWARD SOUTHERN OSCEOLA COUNTY.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...KENANSVILLE...BASINGER...LAKE KISSIMMEE AND KISSIMMEE
PRARIE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2742 8114 2744 8114 2749 8120 2751 8120
      2753 8121 2760 8114 2766 8113 2768 8115
      2771 8115 2773 8117 2776 8117 2783 8122
      2786 8130 2792 8131 2794 8135 2795 8134
      2799 8138 2798 8087 2739 8088 2739 8112
TIME...MOT...LOC 1950Z 187DEG 19KT 2754 8105

ULRICH
Local storm report, May 17, 3:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND GST     SAINT LUCIE AIRPORT     27.50N 80.38W
05/17/2016  M46 MPH          ST. LUCIE          FL   ASOS

&&

PG
Local storm report, May 17, 3:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
358 PM EDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND GST     VERO BEACH AIRPORT      27.66N 80.41W
05/17/2016  M40 MPH          INDIAN RIVER       FL   ASOS

&&

PG
Special weather statement, May 17, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT TUE MAY 17 2016

FLZ054-058-059-064-172100-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
401 PM EDT TUE MAY 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...CENTRAL MARTIN...
EASTERN OKEECHOBEE AND SOUTHERN INDIAN RIVER COUNTIES UNTIL 500 PM
EDT...

AT 359 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
CENTRAL ST. LUCIE COUNTY MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND VERO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2709 8066 2716 8071 2721 8079 2720 8083
      2714 8087 2717 8089 2771 8087 2771 8034
      2710 8010
TIME...MOT...LOC 1959Z 201DEG 22KT 2726 8060

ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:50 PM EDTSpecial Weather StatementMLBOrange55 min
May 17, 1:21 PM EDTSpecial Weather StatementMLBBrevard54 min
May 17, 1:28 PM EDTSpecial Marine WarningMLB62 min
May 17, 1:48 PM EDTSpecial Weather StatementMLBIndian River42 min
May 17, 2:00 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Saint Lucie2 hr
May 17, 2:19 PM EDTSpecial Marine WarningMLB56 min
May 17, 2:21 PM EDTSpecial Weather StatementMLBIndian River39 min
May 17, 2:41 PM EDTTornado WarningMLBIndian River34 min
May 17, 2:43 PM EDTAreal Flood WarningMLBIndian River92 min
May 17, 2:59 PM EDTTornado WarningMLBIndian River, Saint Lucie31 min
May 17, 3:02 PM EDTTornado WarningMLBSaint Lucie28 min
May 17, 3:10 PM EDTSpecial Weather StatementMLBOkeechobee50 min
May 17, 3:11 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie64 min
May 17, 3:18 PM EDTSpecial Marine WarningMLB87 min
May 17, 3:27 PM EDTSpecial Marine WarningMLB93 min
May 17, 3:38 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie25 min
May 17, 3:47 PM EDTAreal Flood WarningMLBSaint Lucie118 min
May 17, 3:51 PM EDTSpecial Weather StatementMLBOsceola54 min
May 17, 4:13 PM EDTAreal Flood WarningMLBIndian River3 hr
May 17, 4:18 PM EDTSpecial Weather StatementMLBVolusia57 min
May 17, 4:39 PM EDTSpecial Weather StatementMLBLake51 min
May 17, 4:41 PM EDTSpecial Marine WarningMLB94 min
May 17, 4:51 PM EDTSpecial Weather StatementMLBOsceola39 min
May 17, 5:06 PM EDTSpecial Weather StatementMLBOrange39 min
May 17, 5:15 PM EDTSpecial Weather StatementMLBFlagler45 min
May 17, 5:30 PM EDTSpecial Marine WarningMLB90 min
May 17, 5:40 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole, Volusia95 min
May 17, 5:44 PM EDTAreal Flood WarningMLBSaint Lucie2 hr
May 17, 5:47 PM EDTSpecial Weather StatementMLBVolusia43 min
May 17, 6:02 PM EDTSpecial Weather StatementMLBSaint Lucie58 min
May 17, 6:25 PM EDTSpecial Weather StatementMLBVolusia50 min
May 17, 6:27 PM EDTSpecial Marine WarningMLB63 min
May 17, 6:45 PM EDTSpecial Weather StatementMLBLake60 min
May 17, 7:06 PM EDTSpecial Marine WarningMLB84 min
May 17, 7:16 PM EDTAreal Flood AdvisoryMLBIndian River4 hr
May 17, 7:27 PM EDTSpecial Weather StatementMLBOrange63 min
May 17, 7:36 PM EDTSpecial Weather StatementMLBVolusia54 min
May 17, 7:45 PM EDTAreal Flood AdvisoryMLBSaint Lucie4 hr

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.